Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Experiencing stress. Prescribed with Amitriptyline and alprazolam. Suggest

Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1856 Questions

default
Posted on Tue, 26 Nov 2013 in Mental Health
Question: Hello, My Mother is 50 years old and she get alot stress when she go in somewhere like wedding party or anywhere that many people are in there and what should she do in such situations ?
doctor
Answered by Dr. Ashish Mittal 51 minutes later
Brief Answer: Need dose increment of Amitriptyline. Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. Important aspects of your query are: • 50 year old female • Currently on Amitriptyline (25 mg) and alprazolam (0.5) in night • Complaints of: Anxiety in social situations Your mother is having anxiety in social situations which happen in social anxiety disorder. There is need for treatment, if symptoms cause significant personal distress or affect personal/professional life. Both drug and non drug treatment like cognitive behaviour therapy (form of psychotherapy) are used for treatment. Choice of treatment depends on severity of symptoms, personal preference and availability of treatment. In drug treatment two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines (like alprazolam) are used for short term and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors)/Tricyclic anti-depressants (TCA like Amitriptyline) are used. SSRI/TCA takes around 3-6 weeks to show its effect. Non drug treatment like cognitive behaviour therapy (form of psychotherapy) also takes weeks to show its effect. In your mther case she is taking 25mg amitriptyline only. Effective doses of amitriptyline for social anxiety is 75 to 150 mg. It should be increased gradually to 100mg per day in in 2 divided dosesin 2-3 weeks. Alprazolam should be tapered and stop in 3-4 weeks. But all these drug related changes required in person psychiatrist supervision to monitor effect and side effects of medicines. I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards, http://bit.ly/Dr-Ashish-Mittal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashish Mittal 30 minutes later
Thanks for the answer Dr Mittal My Mother also use Floxamine (50 mg), can she use this instead of using Amitriptyline ? Floxamine is not hypnagogic like Amitriptyline.
doctor
Answered by Dr. Ashish Mittal 17 hours later
Brief Answer: She can use Fluvoxamine. Detailed Answer: Hello again, Thanks for follow up. Considering your mother age and side effects profile Fluvoxamine is more suitable. Its effective dose range is 100-200 mg per day. Wish you good health. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Treatment/Therapy

Recent questions on  Amitriptyline

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

keep feeling this random flutter in my chest . comes and goes, in ae a week and a half ago, thay said heartrate was high then 140bm, since then doctor gave me atenol 50 mg to slow it down a little, which has worked. then 3 days ago is started again, lasted before for and or so, then same, second day. today it has been on and off throughout the day.



I am curently take ranitidine for gord that i have, and been taking amitriptyline 25 mg at night for last for last 6 weeks, and allso Zopiclone 3.75 mg 2 at night, 13 weeks, doctor said that should reduce amount to 1 a night then gradualy stop taking them. wondering if the tablets an cause irregular hearbeats like i get, can feel it slow then feels like skips a beat and feel it flutter in my chest.



Thanks for any advice you give me.

doctor1 MD

I have experienced rapid heartbeat, and adrenaline rush, lightheadedness, dizziness during daily routines (for example today during giving the dog a bath). I have been treated with migraines and my doctor is wheening me off amitriptyline. but I have experienced this before the wheening started.

doctor1 MD

I am 73 year old female. Two months ago I woke up with numb then tingling fingertips on both hands. The symptoms progressed to my fingers and then my hands. Occasionally I notice my hands tingling during the day. Another symptom that plagues me is the constant need to clear my throat and remove phlegm from mouth. Every morning I have a collection of phlegm that I need to expell. Intermittantly my heart beats strongly. Are these symptoms connected? I take synthroid, omeprasol and amitriptyline daily. Otherwise I am in very good health. My blood pressure is 110/70.

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

I have a problem between L2-3 . disc is worn out. I stretch all the time , have a inversion table. I am a bit overweigh. I'm a metal fabricator and lift all the time. I were weigh belts all the time when working or doing anything at home to...

doctor1 MD

hi, my wife is 48 years old and is a housewife. no children at home. for past 1 week she is facing major giddiness, severe headache , panic attack , depression and lack of sleep. i am her husband, travelling mostly for work. she was treated with...